Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 351, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 17, 2006, 3:49 PM CDT for Clinton County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2006, 3:49 PM CDT (20:49 UTC)
- Expired
- Jun 17, 2006, 4:16 PM CDT
- In force
- 27 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Clinton County, IL
The radar
The St Louis radar (KLSX), 114 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 172049
SVRLSX
ILC027-172145-
/O.NEW.KLSX.SV.W.0351.060617T2049Z-060617T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
349 PM CDT SAT JUN 17 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS
* UNTIL 445 PM CDT
* AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BECKEMEYER...OR ABOUT 6
MILES SOUTH OF CARLYLE...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
SHATTUC...
BOULDER...
CARLYLE LAKE...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3852 8956 3849 8949 3851 8913 3873 8917
3873 8938
$$
BRITT1 follow-up statement
000
WWUS53 KLSX 172116
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
416 PM CDT SAT JUN 17 2006
ILC027-172126-
/O.CAN.KLSX.SV.W.0351.000000T0000Z-060617T2145Z/
CLINTON IL-
416 PM CDT SAT JUN 17 2006
...THE SEVERE THUNDERSTORM WARNING FOR CLINTON COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
LAT...LON 3852 8956 3849 8949 3851 8913 3873 8917
3873 8938
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:13 PM CDT, 36 minutes earlier.
Area forecast discussion, Jun 17, 3:13 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 313 PM CDT SAT JUN 17 2006 .DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL TROF PASSAGE TOMORROW AFTERNOON. THEN HAVE BACKED OFF TO SLIGHT CHANCE POPS ALONG FRONTAL BOUNDARY THAT WILL SLOWLY MOVE SOUTHWARD FROM IOWA INTO MISSOURI AND SOUTHWEST ILLINOIS ON MONDAY BEFORE LIFTING BACK NORTH MONDAY NIGHT IN RESPONSE TO STRONG WARM AIR ADVECTION. 850MB TEMPERATURES RISE ABOVE 20C FOR TUESDAY AND WEDNESDAY AHEAD OF NEXT LOW PRESSURE SYSTEM THAT WILL FORM ACROSS THE PLAINS. BELIEVE MID TO UPPER 90S ARE NOT OUT OF THE QUESTION ON TUESDAY AND WEDNESDAY ACROSS THE CWA...BUT HAVE ONLY TRENDED TEMPERATURES INTO THE LOWER 90S FOR NOW AND WILL LET MIDSHIFT TAKE ANOTHER LOOK BEFORE GOING ANY HIGHER. UPPER FLOW BEGINS TO AMPLIFY BY THE LATER PART OF THE WEEK AND INTO THE UPCOMING WEEKEND. THE RIDGE STRENGTHENS ACROSS THE ROCKY MOUNTAINS WHILE HEIGHTS BEGIN TO FALL FROM THE GREAT LAKES TO THE EASTERN UNITED STATES...ULTIMATELY PLACING THE CWA UNDER NORTHWEST FLOW AND THE INFLUENCE OF ANY SHORTWAVE THAT DIVES SOUTHEAST ALONG THE PERIPHERY OF THE RIDGE. GIVEN THE UNCERATINTY OF TIMING EACH RIPPLE IN THE ATMOSPHERE THIS FAR OUT HAVE DECIDED TO BROADBRUSH THE EXTENDED WITH SLIGHT CHANCE POPS UNTIL BETTER TIMING CAN BE ESTABLISHED. WENT WITH A SLIGHTLY ABOVE NORMAL TEMPERATURE FORECAST AS 850 TEMPERATURES ARE FORECAST TO REMAIN ABOVE 16C. && .AVIATION... FOR THE 18Z TAFS... AREAS OF SHRA/SCT TSRA IS MAKING STEADY NEWD PROGRESS UP TOWARD KSTL/KSUS ATTM. ACTUAL COVERAGE OF TSRA IS RATHER LIMITED...BUT HAVE INCLUDED IT IN A TEMPO GROUP 19-23Z AT THESE TERMINALS AS ONE TSRA IN PARTICUALAR IS HEADING TOWARD THE STL METRO...AND THE ATMOSPHERE CONTINUES TO DESTABLIZE BECAUSE OF DAYTIME HEATING. ALSO EXPECT SHRA/SCT TSRA DEVELOPMENT IN THE KUIN/KCOU AREAS THIS AFTN...BUT HAVE ONLY GONE WITH VCTS MENTION THERE WITH TEMPO SHRA. THINK RISK OF SHRA WILL CONTINUE INTO THE EVENING...AND THEN AGAIN OVERNIGHT. HAVE GONE WITH MAINLY VFR CIGS...WITH MENTION OF BKN020-025 WITH THE PRECIP AS THE LOW LEVELS OF THE ATMOSPHERE CONTINUE TO MOISTEN. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 17, 3:20 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 320 PM CDT SAT JUN 17 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 320 PM CDT SAT JUN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE REGION AHEAD OF AN APPROACHING TROUGH OF LOW PRESSURE. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND SEVERE WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT OF THUNDERSTORMS WILL CONTINUE SUNDAY AND SUNDAY NIGHT AS THE TROUGH OF LOW PRESSURE MOVES EAST ACROSS THE REGION. LOCALLY HEAVY RAINFALL AGAIN WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS ON MONDAY AS A WEAK COLD FRONT MOVES SOUTH INTO MISSOURI AND WESTERN ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. CVKING
In the hours before
Local storm report, Jun 17, 2:53 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
253 PM CDT SAT JUN 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG SWANSEA 38.54N 89.99W
06/17/2006 ST. CLAIR IL PUBLIC
PRIVATE METEOROLOGIST ESTIMATED 70 MPH WINDS DOWNED
MULTIPLE TREES AND POWER LINES.
&&
BRITTLocal storm report, Jun 17, 3:14 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
314 PM CDT SAT JUN 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG NEW DOUGLAS 38.97N 89.67W
06/17/2006 MADISON IL TRAINED SPOTTER
LARGE TREE BRANCH DOWNED IN TOWN.
&&
BRITTLocal storm report, Jun 17, 3:30 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT SAT JUN 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 3 W GREENVILLE 38.89N 89.46W
06/17/2006 BOND IL LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 140.
&&
BRITTLocal storm report, Jun 17, 3:31 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
331 PM CDT SAT JUN 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG ALHAMBRA 38.89N 89.74W
06/17/2006 MADISON IL TRAINED SPOTTER
SMALL TREES BLOWN DOWN.
&&
BRITTLocal storm report, Jun 17, 3:36 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
336 PM CDT SAT JUN 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND DMG LITCHFIELD 39.18N 89.66W
06/17/2006 MONTGOMERY IL COUNTY OFFICIAL
TREE LIMBS DOWN ON POWER LINES IN LITCHFIELD. AIRPORT
RECORDED 46KT WIND GUST AT 2028 UTC.
&&
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 2:45 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 45 min |
| Jun 17, 3:00 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Montgomery | 45 min |
| Jun 17, 3:45 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Montgomery | 45 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.